On free products in varieties of associative algebras
- 29 Downloads
Varieties of associative algebras over a field of characteristic zero are considered. Belov recently proved that, in any variety of this kind, the Hilbert series of a relatively free algebra of finite rank is rational. At the same time, for three important varieties, namely, those of algebras with zero multiplication, of commutative algebras, and of all associative algebras, a stronger assertion holds: for these varieties, formulas that rationally express the Hilbert series of the free product algebra via the Hilbert series of the factors are well known. In the paper, a system of counterexamples is presented which shows that there is no formula of this kind in any other variety, even in the case of two factors one of which is a free algebra. However, if we restrict ourselves to the class of graded PI-algebras generated by their components of degree one, then there exist infinitely many varieties for each of which a similar formula is valid.
Key wordsvariety of associative algebras Hilbert series free product graded algebra Gröbner basis PI-algebra T-ideal
Unable to display preview. Download preview PDF.
- 3.V. A. Ufnarovskii, “Combinational and asymptotic methods in algebra,” in:Current Problems in Mathematics. Fundamental Directions [in Russian], Vol. 57, Itogi Nauki i Tekhniki, VINITI, Moscow (1990), pp. 5–177.Google Scholar